Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2000, 8:57 PM CDT for Lincoln County, Nebraska. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2000, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 12, 2000, 9:30 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Lincoln County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:04 PM CDT | Hail 0.75 | Maxwell, NE | |
| Jun 12, 9:40 PM CDT | Hail 1 | Brady, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 130157 SVRLBF NEC111-130230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 857 PM CDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 930 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF MAXWELL...OR ABOUT 14 MILES SOUTHEAST OF NORTH PLATTE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BRADY AROUND 915 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:10 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 12, 8:10 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 810 PM CDT MON JUN 12 2000 AT 00Z THE SFC TROUGH HAD PUSH TO JUST EAST OF THE NEBR PNHDL. A SVR THREAT WILL EXIST EAST OF THE EASTERN PNHDL. WILL CANCEL THE WATCH FOR DEUEL...GARDEN AND SHERIDAN COUNTIES. .LBF...NONE ROBERG
In the hours before
Special weather statement, Jun 12, 8:14 PM CDT, 43 minutes before
NEZ004-022-056-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 814 PM CDT MON JUN 12 2000 ...THE SEVERE THUNDERSTORM WATCH FOR DEUEL...GARDEN...AND SHERIDAN COUNTIES HAS BEEN CANCELLED... THUNDERSTORMS HAVE MOVE OUT OF THE EASTERN NEBRASKA PANHANDLE AND THE SEVERE WEATHER THREAT HAS ENDED. THERE IS STILL THE POSSIBILITY OF A FEW SHOWERS OR POSSIBLY A THUNDERSTORM FOR THE REST OF TONIGHT. ROBERG
Local storm report, Jun 12, 8:33 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
833 PM CDT MON JUN 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 9 SW MULLEN NE .88 INCH HAIL
06/12/00 HOOKER
0730 PM 8 N STAPLETON NE 2.00 INCH HAIL
06/12/00 LOGAN
0700 PM 8 NW BROWNLEE NE .75 INCH HAIL
06/12/00 CHERRY
0720 PM 9 W TRYON NE .88 INCH HAIL
06/12/00 MCPHERSON
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 63 min |
| Jun 12, 7:23 PM CDT | Tornado Warning | LBF | Logan | 67 min |
| Jun 12, 8:33 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 57 min |
| Jun 12, 8:50 PM CDT | Tornado Warning | LBF | Custer, Logan | 25 min |
| Jun 12, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| Jun 12, 9:19 PM CDT | Tornado Warning | LBF | Custer | 41 min |
| Jun 12, 9:31 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 12, 10:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| Jun 12, 10:14 PM CDT | Tornado Warning | LBF | Custer | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.